Ask Erowid

Ask a Question


Find an answer:

View By Category

Search Ask Erowid
Search Vaults


Enter a keyword in the search field above to look up a question or answer on a specific topic.

Off-Site Psychoactive Question Resources
  Ask Dr Shulgin

Resources at Erowid
  Plants & Drugs
  Freedom & Law
  Mind & Spirit
  Arts & Sciences
  Library / Bookstore
  What's New
  About Erowid
  .
Q: A friend of mine got a hold of some pills that he called "Qualudes" - Pronounced "Kwayludes" (I have no idea how to spell that.)
Could you give me some information about what these pills are and their effects?

A: Quaaludes are a group of CNS depressants classed as "hypnotic sedatives" (sleep inducer) that were popular recreationally in the 60s and 70s. In the early 80s, the manufacture of quaaludes was ceased due to excessive abuse/recreational use and due to the improvement of the benzodiazepines (such as valium) and other sedatives, which are much safer. While there is some illicit manufacture of qualudes today, most of what is found on the street sold as qualudes is likely either a benzodiazepine or a weak opiate. Effects are sedation, decrease in anxiety, loosening of inhibitions, and "balance issues". Some people experience pleasant body effects. Side effects include disorientation, extreme sedation/sleep, grogginess the next day, and memory loss. One should be careful not to combine quaaludes or benzodiazepines with alcohol or other CNS depressants (opiates, ghb, etc). They are synergistic drugs and can greatly amplify the effects and side effects of each drug, and cause extreme illnes and possibly death.

Asked By : Rachel
Answered By : psilo
Published Date : 3 / 19 / 2000
Last Edited Date : 3 / 19 / 2000
Question ID : 143

Categories: [ Quaaludes ]




Ask Erowid v1.7 - Jul, 2005

(content and html © the Vaults of Erowid. Please ask permission before publicly reproducing.)